MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA CRT-D; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION PUNCTUA CRT-D; IMPLANTABLE DEVICE
Model Number N051
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product is not expected to be returned.As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further pertinent information be provided.(b)(4).
 
Event or Problem Description
It was reported that this device recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.This device was explanted and is not expected to be returned for analysis.
 
Additional Manufacturer Narrative
The returned implantable pulse generator was analyzed and a review of the device memory confirmed that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device's battery.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.The behavior of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.Boston scientific has issued an advisory communication regarding an older subset of cognis/teligen devices that is more susceptible to this anomaly.Specifically, the performance of a low voltage capacitor may be compromised over time, causing an increased current drain that can lead to premature battery depletion.This particular device was not included in the advisory population.Patient code 3191 captures the reportable event of surgery.
 
Event or Problem Description
It was reported that this device recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis was not performed for this device prior to explant procedure.The device was explanted and replaced due to reported premature battery depletion and code 1003.This device was returned for analysis.The product was analyzed and the premature discharge of battery and message - error code 1003 allegations were confirmed.No other suspicious faults or resets were noted.Based on the memory log the device battery voltage and the power usage was normal while implanted, all therapy was available while implanted.

Brand Name
PUNCTUA CRT-D
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key10306133
Report Number2124215-2020-14942
Device Sequence Number11617161
Product Code LWP
UDI-Device Identifier00802526480928
UDI-Public00802526480928
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/03/2013
Device Model NumberN051
Device Catalogue NumberN051
Device Lot Number100873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date10/09/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR